Patient: I had unprotected intercourse on December 30th, 2014. Prior to intercourse I had my period on December 16, 2014. 17 hours after intercourse I took morning after pill stressed I could become pregnant. I received a withdrawal bleed from the pill 5 days later on January 6th. On February 8th I received my normal period. Still stressed out, I was not able to eat much in the month of February so in March I was given Provera to induce my period as it was not showing up. I had a qualitive blood test done on February 10th, had a vaginal ultrasound done on March 18th, and had a quantitive blood test done on April 10th. All showed negative for pregnancy. April 10th test showed HCG level less than 1. In the meantime throughout this time I continued to take pregnancy tests which continue to say negative. Can I still be pregnant if my last sexual intercourse was on December 30th and nothing since? Thank you.
Doctor: Hello,Thanks for the query to ATD for an opinion,If your last unprotected intercourse was on December 30th which w as well within the fertile period and then you took the morning after pill after 17 hrs following which you had a withdrawal bleed after 5 days . Now once the withdrawal bleed had occurred, it ensures that the endometrium for that cycle has been shed off and there is no chance of pregnancy. Also, as the urine pregnancy tests, ultrasound pelvis and even the serum beta hcg tests have been negative, it completely ensures that you are not pregnant at all as on date.So rest assured as there is no need to worry about pregnancy following last intercourse on december 30th 2014.I hope i have answered you query,Wishing you safe sexual practices,Regards
Comments / Follow Ups
Patient: Dear doctor,
Although these tests were done within the course of three and half months following the intercourse is there a possibility any one of them can be innacurate? Were they done too soon? I forgot to mention in my last post that I also received a period 7 days after stopping the ten day use of provera. It wasn’t extremely heavy but it did last 5 days and I was filling pads for the first 3 days. Further the withdrawal bleeding from the morning after pill only lasted 3 days. It was red, and had a few clots. The period that followed a month after was 7 days and I actually bled pretty heavily in the first two days, with bad cramps. I apologize for a lengthy comment however I have read so many stories online about the inaccuracy of tests that I have questioned every single test I have done. Thank you.
I understand your apprehension, but you have to understand if you would have been pregnant by the encounter on December 30th , then you wouldn’t have had any of your menses at all. It would have been a complete state of amenorrhoea.
As you got menses , it indicates that there is no ongoing pregnancy and the bleeding can be heavier due to various causes , in your case it was morning after pill which has its own side effects on subsequent menses and also provera. once serum beta hcg test is negative there is no real cause of worry at all.